Idaho, 2010

Heavy Rain in Idaho, June 25, 2010

June 25, 2010 · NWS OTX · 1 event in 1 county or zone

Heavy rain from a thunderstorm resulted in water over the road on portions of Highway 162 near Kamiah, resulting in a road closure.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Heavy rain from a thunderstorm resulted in water over the road on portions of Highway 162 near Kamiah, resulting in a road closure.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM PST, 30 minutes earlier.

Area forecast discussion, Jun 25, 1:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
230 PM PDT FRI JUN 25 2010

.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL EXIT THE AREA BY EARLY THIS
EVENING AND LEAVE ALL ZONES DRY OVERNIGHT. HIGH PRESSURE IS EXPECTED
TO BUILD OVER THE INLAND NORTHWEST ON SATURDAY...AND STRENGTHEN
INTO EARLY NEXT WEEK. SUNDAY...MONDAY...AND TUESDAY WILL LIKELY BE
THE WARMEST DAYS OF THE SEASON SO FAR. TEMPERATURES ARE EXPECTED
TO BE SEVEN TO TEN DEGREES ABOVE AVERAGE. A RETURN TO MORE
SEASONAL TEMPERATURES IS LIKELY BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
TONIGHT AND SATURDAY...SATELLITE AND RADAR INDICATE A SHORT WAVE
TRACKING ACROSS NORTH IDAHO THIS AFTERNOON WHICH WILL EXIT INTO
WESTERN MONTANA BY EARLY THIS EVENING. LIFT ASSOCIATED WITH THIS
WAVE ALONG WITH GOOD INSTABILITY WITH SFC BASED CAPES FROM LAPS
DATA OF 500-1000 J/KG WILL RESULT IN ISOLATED THUNDERSTORMS OVER
THE MTNS OF N IDAHO THROUGH THE EVENING. 0-6KM SHEAR VALUES OF
25-35 KTS COULD RESULT IN A FEW STRONGER CELLS WITH THE THREAT FOR
SEVERE STORMS REMAINING LOW BUT NOT ZERO. THE STRONGER STORM
ACTIVITY WILL BE ON THE CAMAS PRAIRIE WHERE THE STRONGEST STORMS
HAVE BEEN OBSERVED THIS AFTERNOON ALONG A THETA E BOUNDARY AXIS.
BEHIND THIS WAVE DRIER AIR IS MIXING DOWN NOTED BY DEW POINTS
LOWERING INTO THE MID 30S TO LOWER 40S IN THE COLUMBIA BASIN. A
COMBINATION OF THIS DRIER AIR PROGRESSING EASTWARD ALONG WITH THE
LOSS OF DAYTIME HEATING SHOULD QUICKLY THE CONVECTION OVER NORTH
IDAHO AROUND OR SHORTLY PRIOR TO SUNSET. A SHORT WAVE RIDGE WILL
THEN MOVE OVER THE AREA SATURDAY FOR DRY CONDITIONS AND NEAR
NORMAL TEMPERATURES. JW

SAT NT THROUGH MON NT...THE BIGGEST CHANGES WE MADE TO THE FCST
WERE TO DELAY TO PROGRESSION OF THE COLDFNT SUBSTANTIALLY...LEAVING
MON VERY WARM AND DRY FOR ALL BUT THE CASCADES. THE THUNDER
POTENTIAL APPEARS WELL CAPPED. WE DID HOWEVER KEEP THE MENTION OF
SHRA AND ISOLD THUNDER IN THE FCST FROM THE NRN BLUE MTNS N INTO
THE ID PANHANDLE MON NT AS MID-LEVEL MOISTURE INCREASES FROM THE S
IN THE PRESENCE OF LYR CONVECTIVE INSTABILITY ABOVE AROUND 650
MB. HI TEMPS WERE WARMED MON TO ACCOUNT FOR THIS DELAY IN THE
APPROACH OF THE UPPER TROF. BZ

TUESDAY THROUGH FRIDAY...VERY AMPLIFIED PATTERN CONSISTING OF
LONGWAVE DEEP OFFSHORE TROF JUXTAPOSED AGAINST HIGH AMPLITUDE
RIDGING SETS UP A SOUTHWEST TO NORTHEAST ORIENTED STORM TRACK
BETWEEN THE TWO THAT IS PLACED OVER EASTERN WASHINGTON AND
NORTHERN IDAHO TUESDAY. WITH TIME...BUT MOST APPARENT WEDNESDAY ALL
THESE FEATURES TRANSLATE EAST AND THE STORM TRACK REMAINS PROGGED
BY MODELS TO BE QUITE ACTIVE WITH BITS OF ENERGY...SHORTWAVES...EJECTED
INTO IT. WITH ALL THE FEATURES TRANSLATED EAST TO SUCH A DEGREE
THURSDAY AND FRIDAY EASTERN WASHINGTON AND NORTHERN IDAHO ARE WELL
TO THE WEST OF THE STORM TRACK AND MORE INFLUENCED BY THE SOUTHERN
EDGE/PERIPHERY OF EARLIER DISCUSSED LOW/TROF WHICH SITS AND SPINS
OVER WESTERN CANADA THURSDAY AND FRIDAY. ALL OF THE ABOVE LEAD TO
A PROGRESSIVE WEATHER FORECAST WITH POPS OF SOME SHAPE OR FORM
MAXING OUT WITH THE STORM TRACK OVERHEAD IN THE TUESDAY/WEDNESDAY
PERIOD AND A COOLING TREND BROUGHT ABOUT BY THE SAID EXPECTED
CONVECTION AND THE LOWER LEVEL THERMAL RIDGE TRANSLATING EAST LIKE
THE OTHER LARGER FEATURES DISCUSSED EARLIER THAT RUNS ON INTO
FRIDAY. SOMEWHAT CONDITIONALLY UNSTABLE AIRMASS THURSDAY AND
FRIDAY WITH COOL AIR POOLED OVERHEAD DUE TO SOUTHERN EDGE OF
LARGE BRITISH COLUMBIA LOW/TROF PLACEMENT ALLOW FOR CONTINUED
MENTION OF POPS BUT TO AN EVER SO SLIGHT LESSER DEGREE IN
COMPARISON TO THOSE FOR TUESDAY AND WEDNESDAY. ADDITIONALLY ANY
CONVECTION ON WEDNESDAY AND THURSDAY WOULD BE MOST LIKELY SURFACE
BASED DIURNAL TYPE WHILE THE STORM TRACK SETUP FOR TUESDAY AND
WEDNESDAY COULD SUPPORT NOT ONLY SURFACE BASED BUT ELEVATED
FORCING TYPE WHICH COULD WELL OCCUR AT ANY TIME OF DAY OR NIGHT AS
LONG AS THE FORCING AND INSTABILITY ALLOWS FOR IT. /PELATTI

&&

.AVIATION...
ISOLD -SHRA AND TSRA WILL FORM OVER THE MOUNTAINS OF NE WA AND THE N
IDAHO PANHANDLE BETWEEN 20Z-03Z TODAY.  THIS ACTIVITY WILL REMAIN
NORTH AND EAST OF ALL THE TAF SITES.  VFR CONDITIONS WITH VARYING
MID AND HIGH LEVEL CLOUDS IS EXPECTED AT THE TAF SITES THROUGH 18Z
SATURDAY.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        53  77  55  82  58  86 /   0   0   0   0   0   0
COEUR D'ALENE  51  77  53  81  56  85 /  10   0   0   0   0   0
PULLMAN        49  75  49  83  54  85 /   0   0   0   0   0   0
LEWISTON       55  82  58  89  62  91 /  10   0   0   0   0   0
COLVILLE       51  83  53  87  58  91 /  10   0   0   0   0  10
SANDPOINT      50  76  50  81  52  85 /  20   0   0   0   0   0
KELLOGG        51  76  49  81  52  84 /  10   0   0   0   0   0
MOSES LAKE     55  85  60  88  63  89 /   0   0   0   0   0   0
WENATCHEE      59  84  61  87  64  88 /   0   0   0   0   0  10
OMAK           50  84  56  87  59  88 /   0   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 25, 5:18 AM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
618 AM PDT FRI JUN 25 2010

IDZ001>004-026-027-WAZ031>038-041>044-261400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
618 AM PDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Lewis

When
June 25, 2:00 PM PST to 3:15 PM PST
Where
Lewis County, 5.31 mi S of Nezperce
Reported by
Law Enforcement
Coordinates
46.153, -116.232

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229279.